Cookies?
Library Header Image
LSE Research Online LSE Library Services

Improved penalization for determining the number of factors in approximate factor models

Alessi, Lucia and Barigozzi, Matteo and Capasso, Marco (2010) Improved penalization for determining the number of factors in approximate factor models. Statistics and Probability Letters, 80 (23-24). pp. 1806-1813. ISSN 0167-7152

Full text not available from this repository.

Identification Number: 10.1016/j.spl.2010.08.005

Abstract

The procedure proposed by Bai and Ng (2002) for identifying the number of factors in static factor models is revisited. In order to improve its performance, we introduce a tuning multiplicative constant in the penalty, an idea that was proposed by Hallin and Liška (2007) in the context of dynamic factor models. Simulations show that our method in general delivers more reliable estimates, in particular in the case of large idiosyncratic disturbances. Keywords: Number of factors; Approximate factor models; Information criterion; Model selection

Item Type: Article
Official URL: http://www.elsevier.com/wps/find/journaldescriptio...
Additional Information: © 2010 Elsevier B.V.
Subjects: Q Science > QA Mathematics
Sets: Departments > Statistics
Date Deposited: 20 Dec 2010 11:33
Last Modified: 30 May 2014 10:13
URI: http://eprints.lse.ac.uk/id/eprint/30981

Actions (login required)

View Item View Item